MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305918
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle sftygld 18x1-1/2 rb had foreign matter.The following information was provided by the initial reporter: material # 305918 batch # 5099521.Reporting a safety needle that looks to be contaminated with what appears to be plastic shavings on the needle.Customer response on (b)(6) 2025.Exact date of occurrence was (b)(6) 2025.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation a single sample was received in opened blister packaging and subjected to visual inspection, which revealed visible lubricant spots on the needle.The reported symptom was confirmed through sample analysis.The probable root cause is attributed to a potential jam during the lubricant application process, which may have gone undetected in subsequent manufacturing stages.Furthermore, a device history record (dhr) review was completed for the provided lot number 5099521.The review showed no rejected inspections or quality issues during production that could have contributed to the reported defect.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22967595
Report Number1213809-2025-00577
Device Sequence Number9142294
Product Code FMI
UDI-Device Identifier00382903059188
UDI-Public(01)00382903059188(11)250409(17)300331(10)5099521
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305918
Device Lot Number5099521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown